Advertisement

Numerical Solutions and Pattern Formation Process in Fractional Diffusion-Like Equations

  • Kolade M. OwolabiEmail author
Chapter
Part of the Studies in Systems, Decision and Control book series (SSDC, volume 194)

Abstract

Nowadays, a lot of researchers have challenged the use of classical diffusion equation to model real life situations. To circumvent some of the up-roaring challenges, time and space fractional derivatives have been proposed as alternative to model some anomalous diffusion or related processes where a particle plume spreads at inconsistent rate with the classical Brownian motion model. In this work, we shall consider the general diffusion equations with fractional order derivatives which describe the diffusion in complex systems. Fractional diffusion equation is obtained by allowing the exponent order \(\alpha \) to vary in the intervals (0, 1) and (1, 2) which correspond to subdiffusion and superdiffusion special cases. For the numerical approximations, we propose to use the newly correct version of the Adams-Bashforth scheme which takes into account the nonlinearity of the kernels such as the Mittag-Leffler law for the Atangana-Baleanu case, the power law for the Riemann-Liouville and Caputo derivatives. The efficiency and accuracy of the numerical schemes based on these operators will be justified by reporting their norm infinity and norm relative errors. The complexity of the dynamics in the equations will be discussed theoretically by examining their local and global stability analysis. Our numerical experiment results are expected to give a new direction into pattern formation process in fractional diffusion-like scenarios.

Keywords

Fractional calculus Atangana-Baleanu fractional derivative Diffusion equations 

References

  1. 1.
    Atangana, A.: Derivative with a New Parameter: Theory, Methods and Applications. Academic Press, New York (2016)zbMATHGoogle Scholar
  2. 2.
    Atangana, A.: Fractional Operators with Constant and Variable Order with Application to Geo-Hydrology. Academic Press, New York (2017)zbMATHGoogle Scholar
  3. 3.
    Atangana, A., Baleanu, D.: New fractional derivatives with nonlocal and non-singular kernel: theory and application to heat transfer model. Therm. Sci. 20, 763–769 (2016)Google Scholar
  4. 4.
    Atangana, A., Gómez-Aguilar, J.F.: Hyperchaotic behaviour obtained via a nonlocal operator with exponential decay and Mittag-Leffler laws. Chaos Solitons Fractals 102, 285–294 (2017)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Atangana, A., Gómez-Aguilar, J.F.: Fractional derivatives with no-index law property: application to chaos and statistics. Chaos Solitons Fractals 114, 516–535 (2018)MathSciNetGoogle Scholar
  6. 6.
    Atangana, A., Koca, I.: Chaos in a simple nonlinear system with Atangana-Baleanu derivatives with fractional order. Chaos Solitons Fractals 89, 447–454 (2016)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Atangana, A., Owolabi, K.M.: New numerical approach for fractional differential equations. Math. Model. Nat. Phenom. 13(1), 1–19 (2018)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Bueno-Orovio, A., Kay, D., Burrage, K.: Fourier spectral methods for fractional-in-space reaction-diffusion equations. BIT Numer. Math. 54, 937–954 (2014)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Burrage, K., Cardone, A., D’Ambrosio, R., Paternoster, B.: Numerical solution of time fractional diffusion systems. Appl. Numer. Math. 116, 82–94 (2017)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Caputo, M., Fabrizio, M.: A new definition of fractional derivative without singular kernel. Prog. Fract. Differ. Appl. 1, 73–85 (2015)Google Scholar
  11. 11.
    Caputo, M., Fabrizio, M.: Applications of new time and spatial fractional derivatives with exponential kernels. Prog. Fract. Differ. Appl. 2, 1–11 (2016)Google Scholar
  12. 12.
    Cetinkaya, A., Klymaz, O.: The solution of the time-fractional diffusion equation by the generalized differential transform method. Math. Comput. Model. 57, 2349–2354 (2013)zbMATHGoogle Scholar
  13. 13.
    Coronel-Escamilla, A., Gómez-Aguilar, J.F., Baleanu, D., Córdova-Fraga, T., Escobar-Jiménez, R.F., Olivares-Peregrino, V.H., Qurashi, M.M.A.l.: Bateman-Feshbach tikochinsky and Caldirola–Kanai oscillators with new fractional differentiation. Entropy 19(2), 1–21 (2017)Google Scholar
  14. 14.
    Coronel-Escamilla, A., Gómez-Aguilar, J.F., Torres, L., Escobar-Jiménez, R.F., Valtierra-Rodríguez, M.: Synchronization of chaotic systems involving fractional operators of Liouville-Caputo type with variable-order. Phys. A: Stat. Mech. Appl. 487, 1–21 (2017)MathSciNetGoogle Scholar
  15. 15.
    Coronel-Escamilla, A., Gómez-Aguilar, J.F., Torres, L., Escobar-Jiménez, R.F.: A numerical solution for a variable-order reaction-diffusion model by using fractional derivatives with non-local and non-singular kernel. Phys. A: Stat. Mech. Appl. 491, 406–424 (2018)MathSciNetGoogle Scholar
  16. 16.
    Cuahutenango-Barro, B., Taneco-Hernández, M.A., Gómez-Aguilar, J.F.: On the solutions of fractional-time wave equation with memory effect involving operators with regular kernel. Chaos Solitons Fractals 115, 283–299 (2018)MathSciNetGoogle Scholar
  17. 17.
    Fisher, R.A.: The wave of advance of advantageous genes. Ann. Eugen. 7, 353–369 (1937)zbMATHGoogle Scholar
  18. 18.
    Fornberg, B.: Calculation of weights in finite difference formulas. SIAM Rev. 40, 685–691 (1998)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Gafiychuk, V.V., Datsko, B.Y.: Pattern formation in a fractional reaction diffusion system. Phys. A 365, 300–306 (2006)Google Scholar
  20. 20.
    Ghanbari, B., Gómez-Aguilar, J.F.: Modeling the dynamics of nutrient-phytoplankton-zooplankton system with variable-order fractional derivatives. Chaos Solitons Fractals 116, 114–120 (2018)MathSciNetGoogle Scholar
  21. 21.
    Gnitchogna, R., Atangana, A.: New two step Laplace Adam-Bashforth method for integer a noninteger order partial differential equations. Numer. Methods Partial Differ. Equs. 1, 1–19 (2017)Google Scholar
  22. 22.
    Gómez-Aguilar, J.F.: Novel analytical solutions of the fractional Drude model. Optik 168, 728–740 (2018)Google Scholar
  23. 23.
    Gómez-Aguilar, J.F., Atangana, A.: New insight in fractional differentiation: power, exponential decay and Mittag-Leffler laws and applications. Eur. Phys. J. Plus 132, 1–13 (2017)Google Scholar
  24. 24.
    Gómez-Aguilar, J.F., Dumitru, B.: Fractional transmission line with losses. Zeitschrift für Naturforschung A 69(10–11), 539–546 (2014)Google Scholar
  25. 25.
    Gómez-Aguilar, J.F., Torres, L., Yépez-Martínez, H., Baleanu, D., Reyes, J.M., Sosa, I.O.: Fractional Liénard type model of a pipeline within the fractional derivative without singular kernel. Adv. Differ. Equs. 2016(1), 1–17 (2016)zbMATHGoogle Scholar
  26. 26.
    Gómez-Aguilar, J.F., Escobar-Jiménez, R.F., López-López, M.G., Alvarado-Martínez, V.M.: Atangana-Baleanu fractional derivative applied to electromagnetic waves in dielectric media. J. Electromagn. Waves Appl. 30(15), 1937–1952 (2016)Google Scholar
  27. 27.
    Gómez-Aguilar, J.F., Atangana, A., Morales-Delgado, J.F.: Electrical circuits RC, LC, and RL described by Atangana-Baleanu fractional derivatives. Int. J. Circ. Theor. Appl. 1, 1–22 (2017)Google Scholar
  28. 28.
    Gómez-Aguilar, J.F., López-López, M.G., Alvarado-Martínez, V.M., Baleanu, D., Khan, H.: Chaos in a cancer model via fractional derivatives with exponential decay and Mittag-Leffler law. Entropy 19(12), 1–16 (2017)MathSciNetGoogle Scholar
  29. 29.
    Hilfer, R.: Applications of Fractional Calculus in Physics. World Scientific, Singapore (2000)zbMATHGoogle Scholar
  30. 30.
    Jiang, H., Liu, F., Turner, I., Burrage, K.: Analytical solutions for the multi-term time-fractional diffusion-wave/diffusion equations in a finite domain. Comput. Math. Appl. 64, 3377–3388 (2012)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Kassam, A.K., Trefethen, L.N.: Fourth-order time-stepping for stiff PDEs. SIAM J. Sci. Comput. 26, 1214–1233 (2005)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations. Elsevier, Netherlands (2006)zbMATHGoogle Scholar
  33. 33.
    Morales-Delgado, V.F., Taneco-Hernández, M.A., Gómez-Aguilar, J.F.: On the solutions of fractional order of evolution equations. Eur. Phys. J. Plus 132(1), 1–17 (2017)Google Scholar
  34. 34.
    Morales-Delgado, V.F., Gómez-Aguilar, J.F., Kumar, S., Taneco-Hernández, M.A.: Analytical solutions of the Keller-Segel chemotaxis model involving fractional operators without singular kernel. Eur. Phys. J. Plus 133(5), 1–20 (2018)Google Scholar
  35. 35.
    Murray, J.D.: Mathematical Biology I: Spatial Models and Biomedical Applications. Springer, Berlin (2003)zbMATHGoogle Scholar
  36. 36.
    Oldham, K.B., Spanier, J.: The Fractional Calculus: Theory and Applications of Differentiation and Integration to Arbitrary Order. Dover Publication, New York (2006)zbMATHGoogle Scholar
  37. 37.
    Ortigueira, M.D.: Fractional Calculus for Scientists and Engineers. Springer, New York (2011)zbMATHGoogle Scholar
  38. 38.
    Owolabi, K.M.: Second or fourth-order finite difference operators, which one is most effective? Int. J. Stat. Math. 1, 44–54 (2014)Google Scholar
  39. 39.
    Owolabi, K.M.: Robust IMEX schemes for solving two-dimensional reaction-diffusion models. Int. J. Nonlinear Sci. Numer. Simul. 16, 271–284 (2015)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Owolabi, K.M.: Mathematical analysis and numerical simulation of patterns in fractional and classical reaction-diffusion systems. Chaos Solitons Fractals 93, 89–98 (2016)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Owolabi, K.M.: Numerical solution of diffusive HBV model in a fractional medium. Springer Plus 2016, 1–19 (2016)Google Scholar
  42. 42.
    Owolabi, K.M.: Robust and adaptive techniques for numerical simulation of nonlinear partial differential equations of fractional order. Commun. Nonlinear Sci. Numer. Simuls. 44, 304–317 (2017)MathSciNetGoogle Scholar
  43. 43.
    Owolabi, K.M.: Mathematical modelling and analysis of two-component system with Caputo fractional derivative order. Chaos Solitons Fractals 103, 544–554 (2017)MathSciNetzbMATHGoogle Scholar
  44. 44.
    Owolabi, K.M., Atangana, A.: Analysis and application of new fractional Adams-Bashforth scheme with Caputo-Fabrizio derivative. Chaos Solitons Fractals 105, 111–119 (2017)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Owolabi, K.M., Patidar, K.C.: Higher-order time-stepping methods for time-dependent reaction-diffusion equations arising in biology. Appl. Math. Comput. 240, 30–50 (2014)MathSciNetzbMATHGoogle Scholar
  46. 46.
    Owolabi, K.M., Patidar, K.C.: Numerical solution of singular patterns in one-dimensional Gray-Scott-like models. Int. J. Nonlinear Sci. Numer. Simul. 15, 437–462 (2014)MathSciNetzbMATHGoogle Scholar
  47. 47.
    Owolabi, K.M., Patidar, K.C.: Solution of pattern waves for diffusive Fisher-like non-linear equations with adaptive methods. Int. J. Nonlinear Sci. Numer. Simul. 17, 291–304 (2016)MathSciNetzbMATHGoogle Scholar
  48. 48.
    Podlubny, I.: Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and some of Their Applications. Academic Press, San Diego, Calif, USA (1999)zbMATHGoogle Scholar
  49. 49.
    Tateishi, A.A., Ribeiro, H.V., Lenzi, E.K.: The role of fractional time-derivative operators on anomalous diffusion. Front. Phys. 5, 1–9 (2017)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Faculty of Natural and Agricultural SciencesInstitute for Groundwater Studies, University of the Free StateBloemfonteinSouth Africa
  2. 2.Department of Mathematical SciencesFederal University of TechnologyAkureNigeria

Personalised recommendations